MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035434080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a aneurysmal coil embolization procedure was performed in internal carotid artery in a patient.During the procedure when the physician attempted to advance the subject coil through the microcatheter, the physician felt resistance and the subject coil detached prematurely in the proximal part of the microcatheter.The subject coil was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the coil delivery wire was seen to be kinked.The main coil was seen to be still attached to the delivery wire but was seen to be extremely stretched/damaged.The coil suture was present and intact.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'main coil prematurely detached/separated during use' was not confirmed during the analysis.The reported 'main coil damaged' was confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that no anomalies were noted to the device prior to use, the device was prepared as per the dfu (except continuous flush was not maintained for the duration of the procedure), the coil was not advanced or retracted with force, friction was noticed when pushing the coil in the microcatheter, the patient's anatomy was not tortuous, a microcatheter was used with the subject coil, and there were no allegations against the microcatheter used in the procedure.During analysis, the coil delivery wire was observed to be kinked.The main coil was still attached to the delivery wire, but was observed to be extremely stretched/damaged.The coil suture was present and intact.Since the coil was still attached to the delivery wire, not confirmed will be assigned to the as reported (ar) 'main coil prematurely detached/separated during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.In the case of this complaint, it is possible that lack of continuous flush may have contributed to the coil damage as it could result in friction in the microcatheter during the procedure.Per the dfu, "in order to achieve optimal performance of the detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infuscate around, the detachment zone of the detachable coil." since the issue investigation confirmed that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user, an assignable cause of use error will be assigned to the as analyzed (aa) 'main coil stretched' and the ar/aa 'main coil damaged'.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' since this issue is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13573323
Report Number3008881809-2022-00075
Device Sequence Number5644188
Product Code HCG
UDI-Device Identifier04546540676115
UDI-Public04546540676115
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberM0035434080
Device Catalogue NumberM0035434080
Device Lot Number22161984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST DISTAL ACCESS CATHETER 5 (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER); NEURO MAX ACCESS SHEATH (PENUMBRA INC)
Patient Age74 YR
Patient SexFemale